MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NON STRL VISIONAIRE RT CUT BLK KIT LGNP; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. NON STRL VISIONAIRE RT CUT BLK KIT LGNP; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number V0200023
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/27/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, using a visionaire block which fitted perfectly on the femur, a cut that was 2 mm more than the planned was made.It is unknown how was the procedure concluded.
 
Additional Manufacturer Narrative
The associated visionaire cutting block kit was not returned for evaluation.Therefore a product analysis could not be performed.The review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.Our investigation including an engineering analysis by our visionaire team noted that all alignment parameters were evaluated and found them to be within visionaire standards.No root cause could be determined.A clinical evaluation noted that without clinically relevant documentation and based solely on the engineering evaluation, additional posterior debris during measurements and/or placement of the 4-in-1 in slight rotation could have been possible contributing factors to the reported event, as manufacturing was within standards.Patient impact beyond the reported additional 2mm cut could not be definitively determined, as the patient¿s post-operative outcome/status was not provided.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.

Brand Name
NON STRL VISIONAIRE RT CUT BLK KIT LGNP
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8713154
Report Number1020279-2019-02340
Device Sequence Number16609349
Product Code JWH
UDI-Device Identifier00885556583074
UDI-Public00885556583074
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2019
Device Catalogue NumberV0200023
Device Lot Number00144411V1
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date06/19/2019
Supplement Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;